Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 97, NWS Wilmington, OH

July 4, 2007Hamilton County, Ohio; Campbell County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 4, 2007, 3:54 PM EDT for Hamilton County, Ohio; Campbell County, Kentucky. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2007, 3:54 PM EDT (19:54 UTC)
Expired
Jul 4, 2007, 4:07 PM EDT
In force
13 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Campbell County, KY, Hamilton County, OH

The radar

The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 1:41 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:40 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 4, 2:40 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
240 PM EDT WED JUL 4 2007

.SYNOPSIS...
A COLD FRONT WILL SAG INTO THE OHIO VALLEY TONIGHT INTO
THURSDAY. SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF THE FRONT
WILL HAVE THE POTENTIAL TO BECOME SEVERE LATE THIS AFTERNOON AND
EVENING. THUNDERSTORMS WILL CONTINUE INTO THURSDAY...MAINLY IN THE
SOUTH. EXPECT DRIER CONDITIONS AND SEASONABLE TEMPERATURES ON
FRIDAY WITH NORTHEAST FLOW BEHIND THE FRONT.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
SFC BOUNDARY OVER SOUTHERN GREAT LAKES WILL SLOWLY SAG SE TONIGHT.
AREAS OF SHOWERS AND THUNDERSTORMS ALONG SOUTH OF THE
BOUNDARY...WITH DAMAGING WINDS THE GREATEST THREAT FOR SEVERE.
SOME TRAINING ALONG THE BOUNDARY WILL RESULT IN RAIN OVER 2 INCHES
PER HOUR IN SOME AREAS. ACROSS THE SOUTH...GREATER INSTABILITY BUT
LESS FORCING SHOULD RESULT IN MORE SCATTERED STORMS...BUT WITH
STILL A SEVERE POTENTIAL.
&&

.SHORT TERM /9 PM THIS EVENING THROUGH FRIDAY/...
STORMS BECOME LIKELY OR HIGHER TONIGHT INTO THURSDAY...AS THE BNDRY
SLOWLY SAGS SE.  BY 12Z THURSDAY...THE FRONT WILL LIKELY BE
STRETCHED OUT ACROSS NORTHERN OHIO AND INDIANA...AND NEAR THE
OHIO RIVER BY 00Z FRIDAY. THE AMOUNT OF INSTABILITY WILL DEPEND
GREATLY ON PREVIOUS CONVECTION...THOUGH FCST SNDGS SHOW IT
INCREASING TO AROUND 1500 J/KG THURSDAY. THUS...SHOWERS AND STORMS
WILL PERSIST INTO THURSDAY...ENDING NW TO SE THURSDAY AFTERNOON
INTO THE EVENING.

FOR FRIDAY...HIGH TEMPS WILL REMAIN SEASONABLE WITH WNW/W FLOW
BEHIND THE FRONT.  THE NAM HAS A S/W CUTTING ACROSS THE SW HALF OF
THE FCST AREA...BUT WILL FAVOR THE GFS AND MAV BY KEEPING FRIDAY DRY
AT THIS POINT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MODELS CONTINUE TO SLOW THE PROGRESSION OF THE FRONT WEDNESDAY NIGHT
AND THURSDAY...NOW TIMED TO BE ENTERING NORTHWESTERN PORTIONS OF THE
CWA EARLY THURSDAY.  AIRMASS DESTABILIZATION AHEAD OF THE FRONT ON
THURSDAY IS COMPLETELY DEPENDENT ON ONGOING CONVECTION AND/OR
LEFTOVER CLOUD COVER.  HOWEVER WITH SLOWER FRONTAL MOVEMENT...SHOULD
HAVE ENOUGH TIME FOR AIRMASS TO RECOVER ACROSS THE SOUTHERN
HALF...AND RAISED POPS TO LIKELY ACROSS THE SOUTH.  FRONT WILL EXIT
CWA TO THE SOUTH LATE THURSDAY NIGHT.

UPPER LEVEL FLOW WILL REMAIN NORTHWESTERLY BEHIND THE FRONT...BEFORE
THE PATTERN BECOMES MORE ZONAL BY EARLY NEXT WEEK.  THIS WILL MEAN
NEAR AVERAGE TEMPERATURES EARLY IN THE EXTENDED WITH A GRADUAL WARMUP
INTO THE LOWER 90S SUNDAY AND MONDAY.  MIDLEVEL SUBSIDENCE WILL KEEP
FORECAST DRY THROUGH SUNDAY.  MODEL SPREAD BECOMES SIGNIFICANT BY
EARLY NEXT WEEK.  GFS DIGS A TROUGH ACROSS THE GREAT LAKES...WHILE
ECMWF AND GFSENS MEAN MAINTAIN ZONAL FLOW.  IN EITHER CASE...AIRMASS
SHOULD BEGIN TO DESTABILIZE TOWARD THE EXTENDED...ENOUGH TO WARRANT
CHANCE POPS ACROSS THE NORTH MON AND AREAWIDE TUES.

HAWBLITZEL

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF A FRONTAL BOUNDARY
STRETCHING ACROSS LOWER GREAT LAKES WILL RESULT IN OCCASIONAL MVFR
CIGS AND VSBYS THROUGH ABOUT 02Z...THEN ACTIVITY SHOULD WEAKEN
OVERNIGHT. TOWARD DAYBREAK...SOME MVFR VISIBILITY POSSIBLE. WIND
GUSTS WITH THUNDERSTORMS THROUGH ABOUT 02Z SHOULD APPROACH 40 KTS
IN THUNDERSTORMS.

OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY...WITH CHANCES
DIMINISHING AFTER 15Z.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jul 4, 2:15 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
215 PM EDT WED JUL 4 2007

INZ050-058-059-066-OHZ042>046-051>056-060>065-070>072-051815-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-
215 PM EDT WED JUL 4 2007

...TORNADO WATCH 482 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THUNDERSTORMS CONTINUING...WITH ADDITIONAL DEVELOPMENT LIKELY
THIS AFTERNOON AND EVENING.

AN AREA OF SHOWERS AND THUNDERSTORMS WILL PROGRESS EAST SOUTHEAST
ACROSS THE REGION THIS AFTERNOON. THESE THUNDERSTORMS ARE LIKELY
TO INTENSIFY...AND POSSIBLY PRODUCE DAMAGIN WINDS IN EXCESS OF 58
MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN INGERING HIGH CLOUDS FROM A DYING COMPLEX OF THUNDERSTORMS
OVER TWO INCHES PER HOUR ARE POSSIBLE.

THE SEVERE STORM POTENTIAL WILL CONTINUE INTO THE EVENING BUT
THEN DIMINISH AS INSTABILITY DECREASES...ALTHOUGH THUNDERSTORMS
MAY CONTINUE WELL INTO THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-051815-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
215 PM EDT WED JUL 4 2007

...TORNADO WATCH 482 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THUNDERSTORMS BEGINNING TO DEVELOP...WITH ADDITIONAL DEVELOPMENT
LIKELY THIS AFTERNOON AND EVENING.

AN AREA OF SHOWERS AND THUNDERSTORMS WILL PROGRESS EAST SOUTHEAST
ACROSS SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHERN OHIO THIS
AFTERNOON AND INTO THIS EVENING. THESE THUNDERSTORMS ARE LIKELY TO
INTENSIFY...AND POSSIBLY PRODUCE DAMAGIN WINDS IN EXCESS OF 58
MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN INGERING HIGH CLOUDS FROM A DYING COMPLEX OF THUNDERSTORMS
OVER TWO INCHES PER HOUR ARE POSSIBLE.

THE SEVERE STORM POTENTIAL WILL CONTINUE INTO THE EVENING BUT
THEN DIMINISH AS INSTABILITY DECREASES...ALTHOUGH THUNDERSTORMS
MAY CONTINUE WELL INTO THE NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS MAY BE ONGOING EARLY THURSDAY WITH FURTHER
REDEVELOPMENT POSSIBLE THROUGH THE AFTERNOON. ALTHOUGH DAYTIME
HEATING MAY BE LIMITED...THERE COULD BE ENOUGH INSTABILITY FOR
SOME OF THE STORMS TO BECOME STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

OHZ026-034-035-051815-
HARDIN-MERCER-AUGLAIZE-
215 PM EDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...BUT THE
THREAT FOR SEVERE WEATHER IS SOUTH OF THE AREA...TOWARD
DAYTON...COLUMBUS AND CINCINNATI.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 4, 2:37 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
237 PM EDT WED JUL 4 2007

OHZ042-051-053-061-041900-
CLARK OH-MIAMI OH-DARKE OH-MONTGOMERY OH-
237 PM EDT WED JUL 4 2007

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MONTGOMERY...
SOUTHERN DARKE...SOUTHERN MIAMI AND CLARK COUNTIES THROUGH 300 PM
EDT...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM PARK LAYNE
TO NEW MADISON...MOVING EAST AT 25 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...NEW
MADISON...GINGHAMSBURG...NORTH HAMPTON...DONNELSVILLE...
LAWRENCEVILLE...BRANDT...CASTINE...SNYDERVILLE...GARLAND...PARK
LAYNE...ITHACA AND CRYSTAL LAKES.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jul 4, 3:30 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
330 PM EDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             DILLSBORO               39.02N 85.06W
07/04/2007  E0.75 INCH       DEARBORN           IN   PUBLIC

&&
Special weather statement, Jul 4, 3:44 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
344 PM EDT WED JUL 4 2007

OHZ055-064-042015-
PICKAWAY OH-FRANKLIN OH-
344 PM EDT WED JUL 4 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN AND NORTHERN
PICKAWAY COUNTIES THROUGH 415 PM EDT...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR ORIENT...MOVING EAST AT 50 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
COMMERCIAL POINT...SOUTH BLOOMFIELD...LOCKBOURNE...DUVALL...
ASHVILLE...CIRCLEVILLE...AW MARION STATE PARK...SLATE RUN METRO PARK
AND RINGGOLD.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

HAWBLITZEL
Special weather statement, Jul 4, 3:51 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
351 PM EDT WED JUL 4 2007

KYZ093-OHZ077-042015-
CAMPBELL KY-HAMILTON OH-
351 PM EDT WED JUL 4 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON AND
NORTHERN CAMPBELL COUNTIES THROUGH 415 PM EDT...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR NEWPORT...MOVING EAST AT 30 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
NORWOOD...HIGHLAND HEIGHTS...FORT THOMAS...COLD SPRING...CRESTVIEW...
FAIRFAX...SILVER GROVE...MARIEMONT...TURPIN HILLS...MELBOURNE...FRUIT
HILL AND SHERWOOD.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

HAWBLITZEL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 4:13 PM EDTSevere Thunderstorm WarningILNFairfield25 min
Jul 4, 2:55 PM EDTSevere Thunderstorm WarningILNDearborn, Ohio36 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.